MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIAADAPTXL
Medical Device Problem Codes Entrapment of Device (1212); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic laparoscopic lower anterior resection on the rectum, the device, was unable to unload, but was able to fire the jaws of the device also locked on tissue, the device was unable to retract post firing.There was an unanticipated tissue loss as a result of the problem.The surgical time was extended by 30 minutes or more.The incision was extended by more than 1 inch or 2.54 cm.Because of the misfiring of stapler, the doctor had to do a colostomy.The rectum was resected using a manual stapler and the instrument was removed to complete the case.The patient was still in the hospital.Due to the issue the doctor had to perform a colostomy.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual and functional evaluation of the adapter noted that the lock out slider block was damaged, and the non-welded tip housing was damaged.The articulation rod was bent.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Damage to the lockout slider block is consistent with a user attempting to fire a single use loading unit (sulu) when one is not fully attached.If the reload is not fully attached this can also cause the firing rod to be poorly engaged with the reload.When the block becomes jammed it can prevent the lockout cam block and sulu load link from returning to its resting state.The sulu load link connects to the "unload" button, in turn causing that to become stuck in place.Damage to unload button can be replicated through rough handling.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8371928
Report Number1219930-2019-01130
Device Sequence Number2024571
Product Code GDW
UDI-Device Identifier10884521201989
UDI-Public10884521201989
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133762
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIAADAPTXL
Device Catalogue NumberEGIAADAPTXL
Device Lot NumberC2017C397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;